I was put on levothyroxine on a whim by my psychiatrist because my tsh was .10 higher then normal range Since taking this medication I have been so fatigued I had to nap to function my panic disorder and agoraphobia got way worse. I gained a ton of weight and I was only on 50mcg well I started eating clean and exercising and I lost weight about a month ago we'll five days ago I started having bad diarrhea then two days ago it was like a switcj in my brain I woke up with such panic and horror I couldn't calm down I spent the whole day freaking out thinking I was ligitly losing my mind... Well yesterday I skipped my dose and today I only took half I felt great all day but now at night I'm not feeling so good again... Major anxiety... Does this sound like its the thyroid med?? How do you safely come off?? This is agony
Your pharmacist can help you even if you're not insured. That would be a good place to start. The thyroid gland causes a vast array of symptoms when not properly functioning, as do the medication used to treat it. You may need to come off the medication, but it might be safer to taper more slowly.
9 Mar 2017
The levothyroxine isn't the cause of your problems, if it's not being taken at the same time everyday on an empty stomach you will have problems. Then there is the matter that they should test you at least every thirty days for the first three to six months to make sure the dose is right and the dose can change higher or lower depending on the body so a check most always be maintained.
6 Apr 2017
One thing I noticed... you said your tsh was .10 HIGHER than normal, so I have to ask 2 questions. One-did you mean lower than normal? If the answer to that is no, then why are you on levothyroxin (it's normally used for low tsh)?
INUY; TRUE HOW LONG AGO DID THEY CHECK YOUR THYROID. WHEN MINE WENT IT WAS EVERY 6 WEEKS FOR 6 MONTHS NOW EVERY 3 MONTHS AND GOING TO BE 6 MO TO A YEAR. the dose is very slow it took all this time to get me from 0.125 to 0.137 now feeling fine. And to the lady that asked about it should be lower the TSH is different when it is high you have to take more to get it down. the other reading they check is when you take less very confusing. chuck1957 This is to be taking by itself in the morning wait 1/2 to 1 hour before food or other medications.
11 days ago
Yes! Levothyroxine did the same thing to me too. Horrific paranoia, depression, and anxiety. I’m on natural desiccated thyroid now, doing much better.
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated Dec 6th, 2018), Cerner Multum™ (updated Dec 7th, 2018), Wolters Kluwer™ (updated Dec 5th, 2018) and others. To view content sources and attributions, please refer to our editorial policy.